I’ve been told due to my weight loss I’ve slow metabolism.
So can my slow metabolism affect the metabolism of the antipsychotic I take due to problems with enzymes(CYP450) ? Can slow metabolism reduce antipsychotic plasma levels ?
I’m asking it because I’ve been recently starting to get paranoid again at the same dose(125mg clozapine) which I’ve been taking for past 2 years. Is it possible that maybe my body has started to not absorb my antipsychotic(clozapine) correctly and hence the reason for my paranoia ? I’m also on 10mg vilazodone since past 1 week.
Any thoughts/suggestions ?
Have you changed your smoking habits? That can have a effect on clozapine I think.
Are you under some more stress?
Symptoms can arise, even when one is medicated on the same dose for years.
I would talk to your psychiatrist about it, you probably need a minor adjustment.
High metabolism usually means meds go straight through you. Like when one is very active and also on a lot of caffeine and nicotine- it speeds up the metabolism and higher doses are needed to have the same effect on that person than someone else who does not have such a high metabolism. But I do see a hole in this- if your metabolism is too slow, meds might take forever to kick in, especially if you take them with food- just a theoretical assertion.
I am more familiar and experienced with high metabolisms and meds. For example, if I were to cut coffee and my morning cigarette and my 6 days a week exercise from my routine, I might need 100 and not 120 mg of Geodon. I am on 120 mg and other less severe meds (benzo and beta blocker).
I don’t really know- but unless your metabolism is just really really low, there shouldn’t be a problem.
Like @Wave said, it’s probably stress of the holidays or seasonal issues like not enough sunlight, short days, as darkness makes us worse (true fact) and also depression and anxiety from the winter.
But your pdoc should know- time to give them a call.